Ocd

The full form of OCD is Obsessive-Compulsive Disorder. It is a mental illness, where a person has recurring and uncontrollable thoughts or feels the urge to keep repeating an action. A few examples of OCD are repeatedly washing hands, fear of germs, rearranging things, and counting repeatedly.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What are the ways to manage OCD and PTSD in my friend's mother?

Query: Hello doctor, I have a friend who is in very much need of an expert. He has been living with his abusive mother his whole life, she even tried to kill him multiple times. Her behavior shows symptoms of OCD, PTSD, and even bipolar. He even tried to take her for counseling, but that made matters wors...  Read Full »


Dr. Vandana Patidar

Answer: Hello, Welcome to icliniq.com. Your friend's mother is showing an aggressive and abusive behavior which indicates serious mental illness. There can be an element of delusion of persecution that is suspiciousness of being killed by her son, which is making mother so violent. I would advise you to t...  Read Full »

I have bipolar disorder along with social generalized anxiety disorder. Can I have Lexapro for this condition?

Query: Hello doctor, I have bipolar disorder. I take tablets Lithium 1350 mg, and Zyprexa 5 mg. My doctor prescribed 50 mg of Zoloft and raised to 75 mg, but I felt no benefits after two months. Recently with the help of a therapist, we found out that I also have a social generalized anxiety disorder and s...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. Thank you for your query. In addition to bipolar disorder, you have been found to have social generalized anxiety disorder and OCD (obsessive-compulsive disorder) symptoms as you are already on tablet Zoloft (Sertraline), which is a good choice in treating these con...  Read Full »

Kindly suggest me some good ways to lose weight healthily.

Query: Hello doctor, I am a male who is overweight. I weighed myself, my weight was between 190 to 200 lbs, and my height is 5'7". I cannot accurately say what my diet consists of. But I eat eggs, bread, and vegetables too often, but I do not eat fruits. I am sedentary, but I struggle with OCD and can eat ...  Read Full »


Dr. Radha Peruvemba Hariharan

Answer: Hello, Welcome to icliniq.com. You are overweight, and it can be controlled or reduced with proper diet and exercise. Please reduce your calorie intake because being sedentary will not make you burn the calories you take, and it will again accumulate as fat. So, kindly take plenty of green leafy v...  Read Full »

I have been on a lot of antidepressants but I am no better. What can be done?

Query: Hello doctor,I am 65 years old, and I have seen a few psychiatrists from a young age. I have taken a lot of antidepressants. In the past, I have been on Anafranil, Zoloft, Aropax, Cymbalta, Pristiq, Lithium, Avanza, Amitryptiline, Allegron, Tofranil, and Luvox. I have not been on any antipsychotic o...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. If the testosterone levels are low, then it needs to be treated. Also, you get a thyroid profile test, and vitamin D levels as a problem in them can also present similarly. There are plenty of treatment options available. You can discuss with your treating psychia...  Read Full »

Is it safe to discontinue tablet Escitalopram to avoid drug addiction?

Query: Hello doctor, I have been taking Escitalopram for one year for OCD and depression. It made me feel normal again. Recently, I stopped taking antidepressants, and I feel a bit depressed again. I have not experienced any side effects due to the medication. So, is it fine if I continue being on antidep...  Read Full »


Dr. Awadhesh P. Singh Solanki

Answer: Hi, Welcome to icliniq.com. Thanks for your query. No, Escitalopram does not cause dependence and tolerance. However, one should not discontinue it all of a sudden. We need to taper it gradually before stopping. I hope my answer helped you. Kind regards.  Read Full »

Is it safe to combine 7.5 mg of regular Paxil with Paxil CR for about a week or month?

Query: Hello doctor, I have been on Paxil CR 37.5 mg for 16 years. After a recent depression or OCD episode that occurred around my period, I saw a psychiatrist to see if I needed to bump up my dosage or change medicines. She prescribed me 7.5 mg of regular Paxil, not CR, to take with my 37.5 mg CR a few...  Read Full »


Dr. Ramchandra Lamba

Answer: Hi, Welcome to icliniq.com. It is safe to take the additional 7.5 mg of Paxil or Brisdelle along with 37.5 mg of Paxil CR, as you rightly mentioned that both are same medicines. The increase dose of Paxil or Brisdelle for short time is for managing your hot flashes, and it is just like that the do...  Read Full »

I feel good after taking anti-anxiety medications except for sleepiness. What to do?

Query: Hi doctor,I am 47-year-old male suffering from anxiety disorder and being treated for OCD specifically. I was prescribed Zoloft 100 mg (Sertraline) a year ago. But after three months, I transferred to Prozac 40 mg (Fluoxetine) together with Risperdal 0.5 mg (Risperidone). This has been going on for ...  Read Full »


Dr. Manjunadh M. Nair

Answer: Hi, Welcome to icliniq.com. Since your Obsessive-compulsive disorder or OCD symptoms are under control using a combination of Risperidone and Fluoxetine, it is not an excellent choice to change it. Fluoxetine usually causes insomnia rather than sleepiness, and it is often taken as a morning or af...  Read Full »

I have OCD, and recently I developed severe pain in my vagina while urinating. Why?

Query: Hello doctor, I am having some troubles, and I thought of consulting online first. First of all, for background, I am a patient with acute OCD (obsessive-compulsive disorder), with problems with excessive handwashing and bathing. I have been suffering from it for the last six years. I have to make i...  Read Full »


Dr. Monica Mathur

Answer: Hello, Welcome to icliniq.com. Your problem seems to be both physical and psychological. I want to treat the physical part of the problem. As you are having pain in the vaginal area during peeing, there is a urinary tract infection that has to be treated. You did not have sexual intercourse, so th...  Read Full »

I have been suffering from unusual thoughts and obsessive-compulsive disorder (OCD). Kindly advise.

Query: Hello doctor, When I was in class IX, I started touching my books repeatedly, and an unwanted thought occurred where I touched that book with my foot (this happened just in my thought). Then one day, I touched my penis, and after that, I washed my hands 20 to 30 times for fear of germs. And day by d...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. Thank you for taking help from a psychiatrist. I can understand your situation. You have OCD (obsessive-compulsive disorder). There is non-pharmacological management for it. I suggest you try to follow the below guidelines to deal with it. It will help you. You sh...  Read Full »

Did my OCD and anxiety worsen because I switched over from the tablet Escitalopram to Clomipramine?

Query: Hello doctor, My anxiety increased after I switched over from the tablet Escitalopram to Clomipramine. I have been taking Clomipramine tablets for two weeks, and my obsessive-compulsive disorder (OCD) has worsened. Currently, I am taking tablets Anafranil 150 mg and Amisulpride 150 mg. Did my OCD wo...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. I can understand your situation. However, I humbly request that once you are stable on some specific medication, you must not change them because it is difficult to switch to another medicine and get stable. Sometimes you might take a few weeks to get stable. So, I s...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.